MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 45 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 45 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number SC45
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch r59p2c.Additional information requested: did the device deliver any staples? if yes, were the staples formed properly? if yes, was the staple line complete? did the device cut? if yes, was the cut line complete? if yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc? was there any difficulty opening the device? if yes, how was the device removed from the patient? if yes, did the jaws eventually open? additional information received: the customer stated that the device fired okay the first time, and reload was removed.The issue occurred trying to reload the device for the second time.They could not get the reload into the device.Investigation summary: the analysis results found that one sc45a was received instead of a sc45 device and with no visual non-conformances and one pan was found lodge inside the channel.The pan was removed from the channel and the device was tested for functionality in the articulated position with a test reload.The device fired, cut and formed all the staples as intended.The staple line was complete and the staples were note to have the proper b-formed shape.While no conclusion could be reached as to how the pan became dislodged from the reload, in addition it should be noted that a 100% inspections takes place during manufacturing to ensure the device meets the require specifications; in addition, a sample of the batch is inspected at fgqa.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown surgical procedure: "defect after first firing." there were no patient consequences reported.It is unknown how the case was completed.

Brand Name
ECHELON 45 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8568497
Report Number3005075853-2019-18347
Device Sequence Number19351732
Product Code GDW
UDI-Device Identifier10705036002680
UDI-Public10705036002680
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2021
Device Catalogue NumberSC45
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2019
Initial Report FDA Received Date05/01/2019
Patient Sequence Number1